Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 302, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 14, 2006, 4:19 AM CDT for Chicot County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2006, 4:19 AM CDT (09:19 UTC)
- Expired
- May 14, 2006, 4:47 AM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Chicot County, AR
The radar
The Jackson/Brandon,MS radar (KDGX), 164 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:53 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 14, 2:53 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 253 AM CDT SUN MAY 14 2006 .DISCUSSION...NOT A LOT OF CHANGES IN PREVIOUS THINKING AS NW FLOW REMAINS OVERHEAD THROUGHOUT THE ENTIRE FORECAST. THIS WILL CONTINUE THE BELOW NORMAL TEMPS AND LOW POPS THROUGH NEXT WEEKEND. COLD FRONT ALREADY IN THE CWA WITH SHRA AND TSRA TRYING TO DEVELOP. THROUGH 07Z MOST OF THE ACTIVITY HAS REMAINED OUT OF THE AREA. THIS FRONT WILL SOMEWHAT STALL/WEAKEN AS IT APPROACHES THE I 20 CORRIDOR THIS MORNING. ALONG AND SOUTH OF THE FRONT SHRA AND TSRA WILL CONTINUE. BY MIDDAY THOUGH SHRA AND TSRA WILL COME TO AN END NORTH OF I 20 AND BY AFTERNOON AS THE NEXT S/W APPROACHES THE FRONT WILL ONCE AGAIN PUSH SOUTH. THIS WILL END PRECIP CHANCES FOR THE ENTIRE CWA BY THIS EVENING. WITH THAT SAID I WILL AGAIN CUT GUIDANCE DRASTICALLY ACROSS THE NORTH. WILL ALSO KEEP A CLOSE EYE ON CONVECTION TO SEE IF AN UPDATE IS NEEDED TO RAISE POPS ACROSS THE WEST IF IT LOOKS LIKE RAIN WILL BE MORE WIDESPREAD AROUND SUNRISE. AS FOR STRONG TO SEVERE WEATHER...A FEW STORMS WILL BE POSSIBLE OF APPROACHING SEVERE LIMITS IN THE SOUTHWEST THIS MORNING WHERE THE BEST INSTABILITY...LAPSE RATES...AND MOISTURE WILL STILL BE LOCATED. OVERALL THOUGH THE SEVERE THREAT WILL QUICKLY BE DIMINISHING AFTER SUNRISE AS THE DEEP LAYER SHEAR DECREASES AND BEST INSTABILITY AND MOISTURE IS SHOVED BACK TO THE SOUTHWEST OVER TX AND LA. ALSO LAPSE RATES WILL NOT BE AS IMPRESSIVE DUE TO THE LL COOLING WITH THE APPROACH AND PASSAGE OF THE FRONT. HIGHS ARE A LITTLE TRICKY TODAY. MOS CAME BACK DOWN IN SOME LOCATIONS COMPARED TO LAST NIGHT BUT LOOKING AT THE H925 AND H85 TEMPS MID 70 TO NEAR 80 WOULD BE POSSIBLE TODAY. THE DECIDING FACTORS TODAY WILL BE THE SPEED AND STRENGTH OF THE FRONT AND CLOUD COVER/RAIN. I FULLY EXPECT TO SEE GOOD CLOUD COVER TODAY HINDERING MIXING AND IF THERE IS RAIN TEMPS WILL BE COOLER THAN MOS. THAT SAID I THINK MOS IS PRETTY GOOD TODAY WITH THE EXCEPTION OF THE NW AND I WILL ONLY CUT GUIDANCE IN THAT AREA TODAY. TONIGHT AND TOMORROW...WITH THE FRONT SOUTH OF THE AREA AND THE SFC HIGH PRESSURE BUILDING...COOLER AND DRIER AIR WILL FILTER IN. ALSO EXPECT TO SEE CLOUDS CLEARING THROUGH THE DAY TOMORROW. THE ONLY PLACE WHERE CLOUDS COULD STILL BE A PROBLEM WILL BE IN THE NW WHERE YOU START TO GET CLOSER TO THE COLD CORE. WITH THAT LOWS TOMORROW MORNING WILL BE IN THE UPPER 40S TO MID 50S AND THIS IS A FEW DEGREES BELOW GUIDANCE IN CERTAIN LOCATIONS(GLH...GWO...AND TVR MAINLY). AS FOR HIGHS TOMORROW. I CANT MAKE ANY HUGE IMPROVEMENTS OVER GUIDANCE AS MOS CAME DOWN PRETTY GOOD DOESNT LOOK TO BAD. H925 TEMPS OF 11-14C AND H85 TEMPS OF 6-8C SUGGEST UPPER 60S TO MID 70S. I SEE NO REASON TO GO AGAINST THAT AND WILL STICK PRETTY CLOSE TO GUIDANCE VALUES FOR HIGHS. /CAB/ NOT A WHOLE LOT OF CHANGE FOR THE EXTENDED PORTION OF THE FORECAST FROM WHAT WAS ADVERTISED YESTERDAY. ANOMALOUS UPPER LOW OVER THE OHIO VALLEY WILL CONTINUE TO KEEP THE REGION WELL BELOW CLIMO READINGS THROUGH MID-WEEK. BASICALLY 50S FOR LOWS AND 70S FOR HIGHS...NOT TOO SHABBY FOR MID MAY THE MAIN ISSUE FOR THE MID WEEK PERIOD WILL BE SCT CONVECTION TUE/WED AFTERNOON. COLD TEMPS ALOFT...NEARLY -20C AT H5...WILL PROMOTE STEEP LAPSE RATES AND ABOUT 500-700 MLCAPE AS SFC HEATING TOPS OUT IN THE MID 70S. DEEP LAYER SHEAR WILL BE AROUND 20KTS AND MAY SUPPORT SOME ORGANIZED CLUSTERS. THERE MAY BE SOME SMALL HAIL POTENTIAL BUT DUE TO THE LOW AMOUNTS OF INSTABILITY WILL JUST WAIT AND SEE HOW ALL THIS EVOLVES OVER THE NEXT FEW DAYS. AS FOR POPS...JUST FOLLOWED GUIDANCE AS THERE IS NO REASON TO DEVIATE. BY THU...MID-LEVEL CAPPING WILL MOVE IN AS LOW-LEVEL AND MID-LEVEL FLOW BECOMES MORE WESTERLY. THIS WILL ALSO PROMOTE WARMER HIGHS THU/FRI. GUIDANCE LOOKED A BIT LOW FOR 925MB TEMPS 18C ON THU AND 20C ON FRI...SO I EITHER WENT WITH OR INCREASED A FEW DEGREES. ACTUALLY...GUIDANCE YESTERDAY WAS A BIT WARMER AND MORE INLINE WITH WHAT THOSE 925MB TEMPS SUPPORT FOR MID MAY. AS FOR POPS...HAVE CONTINUED TO CUT AND KEEP THEM LOW DUE THE CAPPING THE FORECAST SOUNDINGS ARE INDICATING. WE MAY SEE SOME BETTER RAIN CHANCES BY SUN AS A ANOTHER SFC FRONT NEARS FROM THE NORTH AND A UPPER SHEAR AXIS SETS UP OVER TX. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 76 53 72 51 / 46 3 3 5 MERIDIAN 73 51 73 48 / 46 3 3 5 VICKSBURG 76 52 73 53 / 48 3 3 5 HATTIESBURG 78 56 76 48 / 42 4 4 4 NATCHEZ 76 56 73 49 / 49 10 3 4 GREENVILLE 73 51 71 53 / 6 2 3 11 GREENWOOD 73 49 71 51 / 6 3 3 12 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: CAB LONG TERM: CME
Hazardous weather outlook, May 13, 2:46 PM CDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 246 PM CDT SAT MAY 13 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141946- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 246 PM CDT SAT MAY 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS EVENING WEST OF INTERSTATE 55. A FEW THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL OR DAMAGING WIND GUSTS. THE PRIMARY SEVERE STORM RISK WILL BE LARGE HAIL WITH HAIL TO THE SIZE OF QUARTERS POSSIBLE. THE RISK FOR ISOLATED STRONG TO SEVERE STORMS WILL CONTINUE IN THE CORRIDOR SOUTH OF INTERSTATE 20 AND WEST OF INTERSTATE 55 AFTER MIDNIGHT. AN UNSTABLE AIR MASS PERSISTS ACROSS THE ARKLAMISS. A SLOW INTRUSION OF GULF MOISTURE AHEAD OF AN APPROACHING COLD FRONT WILL RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS THIS EVENING WEST OF INTERSTATE 55. TEMPERATURES HIGH IN THE ATMOSPHERE WILL BE COOL ENOUGH TO MAINTAIN INSTABILITY TONIGHT TO CONTINUE THE RISK OF ISOLATED SEVERE STORMS AFTER DARK. THE CHANCE OF THUNDERSTORMS WILL DIMINISH FROM THE NORTH TONIGHT BUT WILL CONTINUE OVER EAST CENTRAL LOUISIANA AND WEST CENTRAL AND SOUTHWEST MISSISSIPPI AFTER MIDNIGHT AHEAD OF THE COLD FRONT. STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL FOR QUARTER SIZE HAIL AND WIND GUSTS TO 60 MPH. THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS OVER EAST CENTRAL LOUISIANA AND SOUTH MISSISSIPPI SUNDAY AHEAD OF THE COLD FRONT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY BUT THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL DIMINISH BY MID AFTERNOON AS THE FRONT DROPS SOUTH OF THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NEEDED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:09 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 36 min |
| May 14, 9:14 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 46 min |
| May 14, 9:49 AM CDT | Severe Thunderstorm Warning | JAN | Copiah | 41 min |
| May 14, 6:46 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 24 min |
| May 14, 8:42 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 33 min |
| May 14, 9:38 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 23 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.